Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 254, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 18, 2021, 8:35 PM CDT for Childress County, Cottle County, Hall County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 8:35 PM CDT (01:35 UTC)
- Expired
- Jul 18, 2021, 9:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Childress County, TX, Cottle County, TX, Hall County, TX
The radar
The Altus AFB radar (KFDR), 137 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
885
WUUS54 KLUB 190135
SVRLUB
TXC075-101-191-190230-
/O.NEW.KLUB.SV.W.0254.210719T0135Z-210719T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
835 PM CDT Sun Jul 18 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Childress County in the Panhandle of Texas...
Northwestern Cottle County in northwestern Texas...
Hall County in the Panhandle of Texas...
* Until 930 PM CDT.
* At 833 PM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Gould to 8 miles southwest of
Hedley, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...58 mph wind gust measured at the Wellington, TX West
Texas Mesonet.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Childress, Memphis, Turkey, Tell, Kirkland, Brice, Estelline,
Lakeview and Plaska Community.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3431 10000 3431 10089 3462 10095 3475 10094
3475 10000
TIME...MOT...LOC 0133Z 336DEG 26KT 3473 9973 3475 10072
HAIL...0.88IN
WIND...60MPH
$$
MC/GKendrick3 follow-up statements
946
WWUS54 KLUB 190154
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
854 PM CDT Sun Jul 18 2021
TXC075-101-191-190230-
/O.CON.KLUB.SV.W.0254.000000T0000Z-210719T0230Z/
Childress TX-Cottle TX-Hall TX-
854 PM CDT Sun Jul 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CHILDRESS...NORTHWESTERN COTTLE AND HALL COUNTIES...
At 854 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Hollis to 9 miles northeast of
Caprock Canyon State Park, moving south at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Childress, Memphis, Turkey, Tell, Kirkland, Brice, Estelline,
Lakeview and Plaska Community.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3431 10000 3431 10089 3462 10095 3475 10094
3475 10000
TIME...MOT...LOC 0154Z 341DEG 24KT 3457 10002 3454 10093
HAIL...0.88IN
WIND...60MPH
$$
MC/GKendrick632
WWUS54 KLUB 190210
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
910 PM CDT Sun Jul 18 2021
TXC075-101-191-190230-
/O.CON.KLUB.SV.W.0254.000000T0000Z-210719T0230Z/
Childress TX-Cottle TX-Hall TX-
910 PM CDT Sun Jul 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CHILDRESS...NORTHWESTERN COTTLE AND HALL COUNTIES...
At 910 PM CDT, severe thunderstorms were located along a line
extending from near Kirkland to 10 miles north of Tell to 3 miles
north of Turkey, moving south at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Childress, Turkey, Tell, Kirkland, Estelline and Plaska Community.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3431 10000 3431 10089 3462 10095 3466 10094
3464 10000
TIME...MOT...LOC 0210Z 347DEG 17KT 3437 10003 3452 10045 3444 10092
HAIL...0.88IN
WIND...60MPH
$$
MC/GKendrick198
WWUS54 KLUB 190225
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
925 PM CDT Sun Jul 18 2021
TXC075-101-191-190235-
/O.EXP.KLUB.SV.W.0254.000000T0000Z-210719T0230Z/
Childress TX-Cottle TX-Hall TX-
925 PM CDT Sun Jul 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR CHILDRESS...NORTHWESTERN
COTTLE AND HALL COUNTIES WILL EXPIRE AT 930 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 3431 10000 3431 10089 3462 10095 3466 10094
3464 10000
TIME...MOT...LOC 0225Z 336DEG 26KT 3428 9998 3443 10040 3435 10087
$$
MC/GKendrickWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 8:14 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 18, 8:14 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 814 PM CDT Sun Jul 18 2021 .UPDATE... Quick update to pump up PoPs across the northeast and east portions of the forecast area as a broken line of t-storms heads south through the eastern TX Panhandle. Also adjusted winds to show the organized strong outflow moving south along with the storms. West Texas Mesonet stations in the vicinity are showing N-NE winds sustained around 25 to 35 mph. At this time, it's still uncertain how far to the southwest (e.g. the Lubbock area) the activity will extend overnight as the activity farther west across the Panhandle is currently much weaker. && .PREV DISCUSSION... /issued 613 PM CDT Sun Jul 18 2021/ AVIATION... VFR conditions will persist through much of the next 24 hours, except if a shower or thunderstorm moves near or over a terminal. Showers and thunderstorms will continue to be possible this evening and tonight at all terminals. As a result, will continue to favor an extended period of VCTS in the TAFs to cover for the possibility. PREV DISCUSSION... /issued 231 PM CDT Sun Jul 18 2021/ SHORT TERM... Isolated, scattered showers have developed across the Rolling Plains and then southwestward to the northern Permian Basin along the remnants of an outflow boundary from an overnight MCS that moved across the western part of the forecast area and was in its dying phase in southeastern New Mexico. Regarding the bubbling showers across the forecast area this afternoon, shear is very weak and will definitely favor a very elementary 45 minute or so full life cycle with little in the way of outflow interaction being able to organize activity into anything more widespread. CAPE profiles and moisture levels favor the potential for a few strong updrafts on the upward bound, the downdrafts of which could produce marginally severe wind gusts and locally heavy rainfall in line with previous thinking. Much of the instability in the area of ongoing convection should get tapped out by early evening at which time the focus shifts to the north/northeast with the possibility of an approaching short wave trough bringing a round of isolated to scattered convection overnight. A slight increase in shear with the approach of the shortwave will bring a modest increase in potential for more widespread precip. One more upper trough during the day Monday combined with the modestly unstable and weakly-capped air mass will bring the chance for additional showers and storms mainly during the afternoon hours. With the limited potential for organized convection the lower MOS values for PoP's have been favored. Otherwise, no significant adjustments were made to the initialization. LONG TERM... We pick up this period with flow aloft beginning to turn out of the northeast, typically setting up a cooler, but drier, pattern for us. The persistent western ridging will start to show signs of gradual weakening and flattening, allowing a trough to retrograde into TX by Tuesday afternoon. The start of this period, though, Monday evening into early Tuesday morning, will continue to see a chance for thunderstorms producing locally heavy rain across much of the CWA as a backdoor front/trough confronts PWATs well in excess of 1.3". Rain chances will quickly come to an end Tuesday morning from northeast to southeast as flow aloft continues to veer to the northeast, pulling in cool, dry air aloft. From here, a roughly 1020mb sfc high generally over MO sweeps out the rest of our moisture. For those who have been complaining of the humidity of recent days, Wednesday will be your best day this week as the drier air remains in place, but this will be fleeting. By Thursday, we start to see Gulf moisture advecting into the region, bringing back that uncomfortable and unusual late July sticky feeling. The aforementioned trough will cutoff over West Texas by Friday, and could bring a return of rain chances by next weekend. Models are still highly uncertain how far this low slips under the ridge by next weekend, so we have kept to slight mention PoPs for now. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 33
Hazardous weather outlook, Jul 18, 2:35 PM CDT, 6 hours before
Hazardous Weather Outlook National Weather Service Lubbock TX 235 PM CDT Sun Jul 18 2021 TXZ021>044-191945- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 235 PM CDT Sun Jul 18 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected to develop across the South Plains area, including the extreme southern Panhandle and the Rolling Plains. Heavy rain can be expected in the strongest storms with rain rates potentially upwards of two inches per hour which will lead to the potential for localized flash flooding. Isolated strong to damaging wind gusts between 50 to 60 mph will be possible as well, though the severe weather threat is low. Tropical showers and thunderstorms may persist into the overnight hours Sunday into early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rain and scattered thunderstorm chances will continue Monday into early Tuesday along with the risk for locally heavy rain and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 18, 5:28 PM CDT, 3 hours 7 minutes before
Special Weather Statement National Weather Service Lubbock TX 528 PM CDT Sun Jul 18 2021 TXZ034-035-040-041-182245- Terry TX-Hockley TX-Lynn TX-Lubbock TX- 528 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LUBBOCK... NORTHWESTERN LYNN...NORTHEASTERN TERRY AND SOUTHEASTERN HOCKLEY COUNTIES UNTIL 545 PM CDT... At 5:18 PM the National Weather Service in Lubbock received reports of a landspout tornado west of Woodrow. Additional landspouts may form along a boundary from Meadow to Slide to Ransom Canyon. This threat could move to the northwest as the boundary moves to the west and north west. Wind gusts up to 50 mph will be possible with this storm. If you observe a landspout...take shelter in a sturdy building. LAT...LON 3322 10178 3328 10224 3360 10203 3358 10170 TIME...MOT...LOC 2221Z 181DEG 2KT 3350 10187 GKendrick
Special weather statement, Jul 18, 5:28 PM CDT, 3 hours 7 minutes before
Special Weather Statement National Weather Service Lubbock TX 528 PM CDT Sun Jul 18 2021 TXZ034-035-040-041-182245- Terry TX-Hockley TX-Lynn TX-Lubbock TX- 528 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LUBBOCK... NORTHWESTERN LYNN...NORTHEASTERN TERRY AND SOUTHEASTERN HOCKLEY COUNTIES UNTIL 545 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near Woodrow, or 4 miles south of Lubbock. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lubbock, Wolfforth, Lubbock South Plains Mall, Texas Tech University, Slide, Downtown Lubbock, Woodrow, Reese Center, Meadow, Buffalo Springs, Ropesville, New Home and Lubbock Science Spectrum. LAT...LON 3322 10178 3328 10224 3360 10203 3358 10170 TIME...MOT...LOC 2221Z 181DEG 2KT 3350 10187 10
Local storm report, Jul 18, 6:32 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
632 PM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TORNADO 2 S WOODROW 33.42N 101.84W
07/18/2021 LUBBOCK TX NWS EMPLOYEE
LANDSPOUT TORNADO OBSERVED BENEATH A CONVECTIVE TOWER
ALONG AN OUTFLOW BOUNDARY MOVING TO THE NORTHWEST. THE
LANDSPOUT WAS VISIBLE FOR APPROXIMATELY 10 MINUTES.
&&
EVENT NUMBER LUB2100454
MCONDERLocal storm report, Jul 18, 6:39 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
639 PM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TORNADO 6 SSW WOLFFORTH 33.43N 102.05W
07/18/2021 LUBBOCK TX TRAINED SPOTTER
A SECOND LANDSPOUT TORNADO WAS OBSERVED FARTHER WEST
ALONG THE SAME OUTFLOW BOUNDARY MOVING NORTHWEST THROUGH
SOUTHERN LUBBOCK COUNTY. THIS LANDSPOUT WAS ALSO VISIBLE
FOR APPROXIMATELY 10 MINUTES.
&&
EVENT NUMBER LUB2100455
MCONDERSpecial weather statement, Jul 18, 7:08 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Lubbock TX 708 PM CDT Sun Jul 18 2021 TXZ031-190030- Motley TX- 708 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOTLEY COUNTY UNTIL At 705 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles southwest of Northfield, or 16 miles northeast of Matador. This storm was nearly stationary. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Northfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3411 10057 3411 10080 3428 10080 3429 10057 TIME...MOT...LOC 0005Z 200DEG 1KT 3422 10066 10
Special weather statement, Jul 18, 7:48 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Lubbock TX
748 PM CDT Sun Jul 18 2021
TXZ034-035-190115-
Hockley TX-Lubbock TX-
748 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LUBBOCK...
NORTHEASTERN HOCKLEY...SOUTHWESTERN HALE AND SOUTHEASTERN LAMB
COUNTIES UNTIL 815 PM CDT...
At 747 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Shallowater, or 11 miles southwest of Abernathy,
moving southwest at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lubbock, Shallowater and Reese Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3352 10205 3372 10230 3383 10210 3383 10200
3373 10187
TIME...MOT...LOC 0047Z 045DEG 11KT 3376 10203
GKendrickThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:08 PM CDT | Special Weather Statement | LUB | Motley | 22 min |
| Jul 18, 7:48 PM CDT | Special Weather Statement | LUB | Hockley | 27 min |
| Jul 18, 9:23 PM CDT | Special Weather Statement | LUB | Childress, Cottle, Hall, Motley | 22 min |
| Jul 18, 9:32 PM CDT | Areal Flood Advisory | LUB | Hall | 58 min |
| Jul 18, 9:45 PM CDT | Special Weather Statement | LUB | Cottle, Motley | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.